On Costas Sets and Costas Clouds

Drakakis, Konstantinos
January 2009
Abstract & Applied Analysis;2009, Special section p1
Academic Journal
We abstract the definition of the Costas property in the context of a group and study specifically dense Costas sets (named Costas clouds) in groups with the topological property that they are dense in themselves: as a result, we prove the existence of nowhere continuous dense bijections that satisfy the Costas property on Q2, R2, and C2, the latter two being based on nonlinear solutions of Cauchy's functional equation, as well as on Q, R, andC,which are, in effect, generalized Golomb rulers.We generalize theWelch and Golomb construction methods for Costas arrays to apply on R and C, and we prove that group isomorphisms on and tensor products of Costas sets result to new Costas sets with respect to an appropriate set of distance vectors. We also give two constructive examples of a nowhere continuous function that satisfies a constrained form of the Costas property (over rational or algebraic displacements only, i.e.), based on the indicator function of a dense subset of R.


Related Articles

  • On Approximate Solutions of Functional Equations in Vector Lattices. Batko, Bogdan // Abstract & Applied Analysis;2014, p1 

    We provide a method of approximation of approximate solutions of functional equations in the class of functions acting into a Riesz space (algebra). The main aim of the paper is to provide a general theorem that can act as a tool applicable to a possibly wide class of functional equations. The...

  • On modified Hyers-Ulam-Rassias stability of a generalized... Jung, Soon-Mo // Nonlinear Studies;1998, Vol. 5 Issue 1, p59 

    Investigates the stability problems of a generalized Cauchy functional equation. Stability of generalized Cauchy functional equation; Theorem and proof for the stability problems.

  • On Singular Solutions of Linear Functional Differential Equations with Negative Coefficients. Pylypenko, Vita; Rontó, András // Journal of Inequalities & Applications;2008, Vol. 2008, p1 

    The article examines the problem associated with the existence and localisation of solutions of singular linear functional differential equations. The problem is treated by using two-sided monotone iterations. The class of solutions determined by condition guaranteeing the existence of solutions...

  • Approximation of nonlinear differential functional equations. Ilika, S.; Cherevko, I. // Journal of Mathematical Sciences;May2013, Vol. 190 Issue 5, p669 

    We have investigated the approximation of an element with delay in $ {{\mathbb{R}}^n} $ for the case of a continuous input function. We have constructed and substantiated a scheme of the approximation of solutions of an initial-value problem for a nonlinear differential functional equation by...

  • Asymptotic behavior of solutions of a singular Cauchy problem for a functional-differential equation. Zernov, A.; Chaichuk, O. // Journal of Mathematical Sciences;Jul2009, Vol. 160 Issue 1, p123 

    For the singular Cauchy problem where a: (0, t) ? (0, +8) is a continuous function and $ \mathop {\lim }\limits_{t \to + 0} \alpha (t) = 0 $, the authors prove the existence of a nonempty set of continuously differentiable solutions x: (0, ?] ? R ( ? ? (0, t) is sufficiently small) with the...

  • On Singular Solutions of a Second Order Differential Equation. Bartu�ek, Miroslav // Electronic Journal of Qualitative Theory of Differential Equatio;Jun2006, p1 

    In the paper, sufficient conditions are given under which all nontrivial solutions of (g(a(t)y0))0+r(t)f(y) = 0 are proper where a > 0, r > 0, f(x)x > 0, g(x)x > 0 for x ? 0 and g is increasing on R. A sufficient condition for the existence of a singular solution of the second kind is given.

  • MINIMIZING MOMENTS. Mycielski, Jan; Szeptycki, Pawel // Real Analysis Exchange;2003/2004, Vol. 29 Issue 1, p131 

    We will prove a certain characterization of the function x² and of some similar functions, in the style of Cauchy's characterization of the function ax by its additivity and boundedness over any interval of positive length.

  • A SOBOLEV ALGEBRA OF VOLTERRA TYPE. GALÉ, JOSÉ E.; SÁNCHEZ-LAJUSTICIA, LUIS // Journal of the Australian Mathematical Society;Jun2012, Vol. 92 Issue 3, p313 

    We present a family of radical convolution Banach algebras on intervals (0,a] which are of Sobolev type; that is, they are defined in terms of derivatives. Among other properties, it is shown that all epimorphisms and derivations of such algebras are bounded. Also, we give examples of nontrivial...

  • A Cauchy-type problem with a sequential fractional derivative in the space of continuous functions. Furati, Khaled // Boundary Value Problems;2012, Vol. 2012 Issue 1, p1 

    A Cauchy-type nonlinear problem for a class of fractional differential equations with sequential derivatives is considered in the space of weighted continuous functions. Some properties and composition identities are derived. The equivalence with the associated integral equation is established....


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics